MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Headache (1880); Nausea (1970); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Dizziness (2194); Eye Irritation (4803)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient experienced nausea and trapezoid vision only up close and intermediate.When the patient cover each eye independently the trapezoid flips.The patient vision was good but close vision was difficult, constant nausea at near, the eyes keep changing, the patient has dry eye, lifitegrast x 16 weeks was given for dry eyes.The possible dry eye treatment has been told possible strabismus issue.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information has been received and stated that after cataract surgeries in early (b)(6) 2024, the patient began experiencing trapezoidal distortions, with objects appearing wider at the bottom when both eyes are open and flipping depending on the eye used.Soon after, extreme nausea, dizziness, headaches, eye strain, and fatigue developed, especially with near tasks like reading, typing, or looking at screens.These symptoms, similar to what they experienced in the past with an overly strong glasses prescription, did not improve with any of the six different glasses or contact lens prescriptions tried.The patient has been treating dry eye aggressively since march, using carboxymethylcellulose eye drops initially and lifitegrast eye drops twice daily since (b)(6) 2024, with limited success.Specialists suggested causes such as mild keratoconus, residual astigmatism, and dry eye.Treatments included basic prism lenses, a computer prescription, and temporary contact lenses, which have not helped with the visual distortion or severe nausea and dizziness.Eye care providers proposed multiple options, including pilocarpine, prose lenses (not recommended after evaluation), and a potential iol exchange as a last resort.Other possible therapies include ipl treatment for dry eye and experimenting with disposable contacts for potential corneal reshaping.The patient finds some relief by looking at distant objects, but daily activities remain challenging due to persistent symptoms.For dry eye and a trial with disposable contact lenses for possible reshaping benefits.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The product investigation could not identify a root cause for the reported complaints.The lens remains implanted.Each lens is subjected to a 100 percentage assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.The patient indicated that the trapezoid vision became evident on day three after the bilateral eye was implanted.Surgeon checked the alignment of the lens and it was accurate.No retina issues were found and vision is also very good.Patient was diagnosed with dry eye in march by another ophthalmologist.Referred to a new doctor who found very little refractive error and did not think an iol exchange was warranted.This doctor referred patient to strabismus specialist and neuro ophthalmologist.Patient indicated that their visual acuity is very good, but the nausea, dizziness and headache with near vision was becoming unbearable.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in a.2.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20638570
Report Number1119421-2024-02168
Device Sequence Number7461646
Product Code MJP
UDI-Device Identifier00380652250474
UDI-Public(01)00380652250474(17)271204(11)221206(10)15545743(21)15545743062
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.225
Device Lot Number15545743
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/08/2024
01/14/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/05/2024
02/09/2025
Date Device Manufactured12/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient SexFemale